Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 7, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Jul 25, 2013, 4:26 PM MST for Maricopa County, Arizona. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2013, 4:26 PM MST (23:26 UTC)
- Expired
- Jul 25, 2013, 6:30 PM MST
- In force
- 2 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 75 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 4:37 PM MST | FLASH FLOOD | Sycamore Creek, AZ | PEAK FLOW OF 1619 CFS AT STREAM GAGE ALONG SYCAMORE CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 249 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 1911 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
370
WGUS55 KPSR 252326
FFWPSR
AZC013-260130-
/O.NEW.KPSR.FF.W.0007.130725T2326Z-130726T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
426 PM MST THU JUL 25 2013
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES SYCAMORE CREEK...SUNFLOWER...
* UNTIL 630 PM MST
* AT 420 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
HEAVY RAIN OVER THE SUNFLOWER BURN AREA. THE RAIN WILL PRODUCE
SIGNIFICANT FLOW IN CREEKS AND WASHES ACCOMPANIED BY MUD...ROCKS...
AND DEBRIS.
* FLASH FLOODING OF THE SYCAMORE CREEK DRAINAGE IS IMMINENT AND WILL
IMPACT THE COMMUNITY OF SUNFLOWER...AS WELL AS LOW WATER CROSSINGS
OF FOREST ROADS AND TRAILS. THIS INCLUDES FOREST ROAD 22 SOUTH OF
HIGHWAY 87...THE ARIZONA TRAIL...AND BOULDER CREEK.
* THE STORM PRODUCING VERY HEAVY RAIN THAT WILL CAUSE FLASH FLOODING
WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE NEAR THE BANKS OF SYCAMORE CREEK OR OTHER NEARBY DRAINAGE
AREAS MOVE IMMEDIATELY TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVERS THE ROAD. TURN AROUND DONT DROWN.
LIFE-THREATENING FLOODING OF CREEKS...ROADS AND NORMALLY DRY WASHES
IS LIKELY. THE HEAVY RAINS WILL TRIGGER MUD AND DEBRIS FLOWS...AND
ROCKSLIDES IN STEEP TERRAIN...ESPECIALLY NEAR THE BURN AREA.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT.
&&
LAT...LON 3399 11143 3396 11145 3392 11145 3392 11142
3382 11145 3383 11149 3400 11154 3400 11145
$$
AJ2 follow-up statements
154
WGUS75 KPSR 260056
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
556 PM MST THU JUL 25 2013
AZC013-260130-
/O.CON.KPSR.FF.W.0007.000000T0000Z-130726T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
556 PM MST THU JUL 25 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MST FOR
EXTREME NORTHEASTERN MARICOPA COUNTY...
AT 547 PM MST...LINGERING RUNOFF FROM EARLIER THUNDERSTORMS OVER THE
SUNFLOWER BURN AREA WILL CONTINUE FLOW DOWNSTREAM WITHIN SYCAMORE
CREEK.
UNBRIDGED CROSSINGS ALONG SYCAMORE CREEK NEAR...AND SOUTH OF
SUNFLOWER...WILL CONTINUE TO BE DANGEROUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE NEAR THE BANKS OF SYCAMORE CREEK OR OTHER NEARBY DRAINAGE
AREAS MOVE IMMEDIATELY TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVERS THE ROAD. TURN AROUND DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT.
&&
LAT...LON 3399 11143 3396 11145 3392 11145 3392 11142
3382 11145 3383 11149 3400 11154 3400 11145
$$
AJ338
WGUS75 KPSR 260128
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
628 PM MST THU JUL 25 2013
AZC013-260139-
/O.EXP.KPSR.FF.W.0007.000000T0000Z-130726T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
628 PM MST THU JUL 25 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM MST FOR EXTREME
NORTHEASTERN MARICOPA COUNTY...
LAT...LON 3399 11143 3396 11145 3392 11145 3392 11142
3382 11145 3383 11149 3400 11154 3400 11145
$$
AJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:01 PM MST, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 25, 3:01 PM MST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 301 PM MST THU JUL 25 2013 .SYNOPSIS... MOIST SOUTHEASTERLY FLOW WILL KEEP A CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH SATURDAY...WITH THE BEST CHANCES FOR STORMS TO BE IN THE AFTERNOONS AND EVENINGS. SOUTHWESTERLY FLOW WILL THEN START A DRYING TREND ON SUNDAY...WHICH IS EXPECTED TO CONTINUE THROUGH MOST OF NEXT WEEK...WITH THE MONSOON MOISTURE BEING PUSHED OFF WELL TO OUR EAST. && .DISCUSSION... STORM ACTIVITY ACROSS THE ARIZONA HIGH TERRAIN BEGAN JUST BEFORE MIDDAY AND CONTINUES TO INCREASE IN COVERAGE. EARLIER SHOWERS AND STORMS THAT BROUGHT HEAVY RAINFALL TO PORTIONS OF THE PHOENIX METRO CONTINUED TO TRACK WESTWARD AND EVEN MANAGED TO BRING WETTING RAINS ALONG THE INTERSTATE 8 CORRIDOR FROM YUMA TO EL CENTRO. DEBRIS CIRRUS AND CU FIELDS STILL REMAIN OVER SOUTHEAST CALIFORNIA AND ALONG THE LOWER COLORADO RIVER VALLEY WHILE SKIES HAVE SUBSTANTIALLY CLEARED BACK ACROSS THE SOUTH CENTRAL DESERTS. WARMEST CORNER OF THE FORECAST AREA HAS BEEN NEAR PARKER AND BOUSE WHERE THEY HAVE BROKEN THE CENTURY MARK...WHILE MID TO UPPER 90S ARE MORE WIDESPREAD BACK INTO THE LOWER DESERTS. LATEST SPC MESOANALYSIS PLACES A LARGE AREA CONVECTIVE INHIBITION /50 TO 75 J/KG ON THE LATEST FRAME/ CURRENTLY CENTERED OVER CENTRAL ARIZONA WHERE DECENT RAINS FELL ACROSS PORTIONS OF THE EAST VALLEY. STRONG BUT SPOTTY CONVECTION IS THE CLOSEST TO THE PHX METRO CURRENTLY ALONG THE EDGE OF THE CIN...GENERATING SOME BLOWING DUST AND HEAVY RAINFALL NEAR FLORENCE AND HWY 79. GIVEN THE DEEP MONSOON MOISTURE...NEAR 2 INCHES ACROSS MUCH OF THE AREA...CONTINUED PRESENCE OF AN INVERTED WAVE AND IT/S ASSOCIATION ENERGY/PVU AND THE INCREASING POTENTIAL FOR ADDITIONAL OUTFLOWS FROM NEIGHBORING CONVECTION TO MOVE INTO AND INTERACT OVER OUR AREA...CONTINUED STORM CHANCES FOR THE PHX METRO AND THE SOUTH CENTRAL/WESTERN AZ DESERTS FOR THIS EVENING. PRIMARY THREAT WITH STORMS TODAY WILL BE HEAVY RAINFALL LEADING TO LOCALIZED ROADWAY FLOODING AND RUNNING OF NORMALLY DRY WASHES. AFTER THE CONVECTIVE SCENARIO PLAYS OUT TONIGHT...WILL STILL HAVE PLENTY OF MOISTURE AND LINGERING DYNAMICS TO SUPPORT STORM DEVELOPMENT FOR FRIDAY AS WELL INTO SATURDAY. INVERTED TROUGHING AND EMBEDDED SHORTWAVE FEATURES WILL CIRCULATE NORTH THROUGH THE AREA AS THE UPPER HIGH DROPS CLOSER TOWARDS THE FOUR CORNERS HEADING IN TO THE WEEKEND. THIS WILL PROVIDE ADDITIONAL UPPER LEVEL DIVERGENT SUPPORT FOR STORMS IN THE AFTERNOONS AND EVENINGS. CONTINUED STORM CHANCES FOR FRIDAY...WHILE ALSO EXPANDING SLIGHT CHANCE COVERAGE WESTWARD FRIDAY AND SATURDAY. TEMPERATURE FORECAST FOR FRIDAY WILL BE TRICKY AND DEPENDENT OVERNIGHT CONVECTION AND BLANKETING EFFECTS OF DEBRIS CLOUDS IMPACTING OVERNIGHT LOWS TONIGHT. EITHER WAY...AN UPSWING IN MONSOON ACTIVITY WILL CONTINUE HEADING INTO THE WEEKEND BEFORE DRIER SOUTHWEST FILTERS INTO THE REGION. CONFIDENCE IS NOW QUITE HIGH THAT A SIGNIFICANT DRYING TREND WILL THEN BEGIN ON LATE SATURDAY OR SUNDAY...THEN CONTINUE THROUGH MUCH OF NEXT WEEK. THE ECMWF...NAM...AND GFS HAVE NOW COME INTO GOOD AGREEMENT THAT AN UPPER TROF...THAT IS NOW WELL OFF THE SOUTHERN CALIFORNIA COAST WILL MOVE TOWARDS THE CENTRAL CA COAST ON SATURDAY AND SUNDAY...THEN MOVE VERY SLOWLY INLAND AND INTO THE GREAT BASIN THROUGH THE COURSE OF NEXT WEEK. THIS TROF IS EXPECTED TO BEGIN TO TURN THE WINDS OVER THE DESERT SOUTHWEST TO A MORE SOUTHWESTERLY DIRECTION ON SATURDAY...WITH WESTERLY TO SOUTHWESTERLY WINDS TO PREVAIL UNTIL AT LEAST NEXT THURSDAY. THIS WESTERLY FLOW IS EXPECTED TO ADVECT MUCH DRIER AIR INTO THE REGION...WITH PWAT VALUES FALLING INTO THE 0.50-1.00 RANGE BY LATE SUNDAY...WITH PWAT/S REMAINING AT THESE LOW LEVELS THROUGH MOST OF NEXT WEEK. THIS DRY INTRUSION IS EXPECTED TO PUSH THE VAST MAJORITY OF THE MONSOON ACTIVITY OFF WELL TO OUR EAST...INTO EXTREME EASTERN ARIZONA AND NEW MEXICO. IN SPITE OF THESE DRIER CONDITIONS AND INCREASED SUNSHINE...TEMPERATURES ARE EXPECTED TO BE KEPT AROUND THEIR DAILY NORMAL VALUES THROUGH THE PERIOD AS THE UPPER TROF TO THE NORTH KEEPS 500MB HEIGHTS MAINLY AOB 594DM. && .AVIATION... SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL... CHANCES OF SHOWERS AND STORMS APPEAR TO BE THE BEST ACROSS THE METRO PHOENIX AREA BETWEEN 00-03Z LATER TODAY...BUT STILL NOT CONFIDENT ENOUGH TO ADD INTO AREA TAFS. STORM OUTFLOWS WILL LIKELY SWITCH WINDS OUT OF A NORTHERLY TO EASTERLY DIRECTION SOMETIME EARLY THIS EVENING. FOR THE OVERNIGHT INTO FRIDAY TIME PERIOD...VERY SLIGHT CHANCES OF SHOWERS OR STORMS WILL CONTINUE. SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH... CHANCES FOR SHOWERS OR THUNDERSTORMS THROUGH THE REST OF THE DAY INTO FRIDAY WILL REMAIN RATHER SLIM BUT NOT OUT OF THE QUESTION...AS DEEP MOISTURE PERSISTS ACROSS THE REGION. OFF AND ON MID AND HIGH CLOUDS ARE EXPECTED THROUGH THE PERIOD WITH HIGH BASED CU DURING THE AFTERNOON AND EARLY EVENING. AN OVERALL SOUTHERLY TO SOUTHEASTERLY WIND DIRECTION WILL PERSIST THROUGH FRIDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SUNDAY THROUGH THURSDAY... OVER THE WEEKEND THE UPPER HIGH WILL SHIFT A BIT TOWARDS THE EAST AS AN AREA OF LOW PRESSURE APPROACHES THE CALIFORNIA COAST. MUCH DRIER AIR WILL QUICKLY SLIDE IN FROM THE SOUTHWEST ON SUNDAY...PUSHING THROUGH ARIZONA BY SUNDAY NIGHT. LOW GRADE MONSOON CONDITIONS WILL STILL BE POSSIBLE THROUGH THE PERIOD ACROSS FAR PORTIONS OF EASTERN ARIZONA. MINIMUM RH VALUES WILL FALL BACK INTO THE LOW TO MID TEENS OVER MUCH OF THE LOWER DESERTS. HIGH TEMPERATURES DURING THE FIVE DAY PERIOD WILL GENERALLY STAY AT NEAR SEASONAL NORMAL VALUES. NO SIGNIFICANT WINDS ARE EXPECTED EITHER...WINDS WILL TEND TO FAVOR NORMAL DIURNAL TENDENCIES EACH DAY WITH SOME AFTERNOON AND EARLY EVENING GUSTINESS ESPECIALLY OVER HIGHER TERRAIN LOCATIONS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...NOLTE/PERCHA AVIATION....KUHLMAN FIRE WEATHER...KUHLMAN
Hazardous weather outlook, Jul 25, 4:29 AM MST, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 429 AM MST THU JUL 25 2013 AZZ022-023-027-028-261130- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 429 AM MST THU JUL 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE LOWER DESERTS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND LOCALIZED FLOODING...STRONG WIND GUSTS AND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIDELY SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP ON FRIDAY AND SATURDAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND LOCALIZED FLOODING...STRONG WIND GUSTS AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ024-261130- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 429 AM MST THU JUL 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND LOCALIZED FLOODING...STRONG WIND GUSTS AND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ON FRIDAY AND SATURDAY...BECOMING ISOLATED ON SUNDAY. STORMS WILL BE CAPABLE OF BRIEF HEAVY RAIN...LOCALIZED FLOODING...STRONG WIND GUSTS AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ020-021-025-026-CAZ030>033-261130- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 429 AM MST THU JUL 25 2013 /429 AM PDT THU JUL 25 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY OVER THE LOWER DESERTS OF SOUTHWEST ARIZONA. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND LOCALIZED FLOODING...STRONG WIND GUSTS AND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON FRIDAY...WITH MOSTLY SUNNY SKIES THEN EXPECTED THROUGH THE WEEKEND...AND INTO NEXT WEEK. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND LOCALIZED FLOODING...STRONG WIND GUSTS AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Jul 25, 1:37 PM MST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 137 PM MST THU JUL 25 2013 AZZ028-252100- PINAL AZ- 137 PM MST THU JUL 25 2013 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 200 PM MST AT 134 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR FLORENCE JUNCTION. THIS STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... FLORENCE JUNCTION... VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3318 11144 3333 11139 3328 11124 3317 11125 TIME...MOT...LOC 2037Z 071DEG 2KT 3323 11130 KUHLMAN
Special weather statement, Jul 25, 2:25 PM MST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 225 PM MST THU JUL 25 2013 AZZ024-028-252215- PINAL AZ- 225 PM MST THU JUL 25 2013 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 315 PM MST AT 216 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 7 MILES EAST OF FLORENCE... MOVING NORTHWEST AT 40 MPH. LOCALLY DENSE BLOWING DUST IS POSSIBLE. LOCATIONS IMPACTED INCLUDE... MAGMA... HWY AZ-79 BETWEEN FLORENCE AND FLORENCE JUNCTION IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES. LAT...LON 3297 11134 3314 11154 3329 11118 3312 11112 TIME...MOT...LOC 2124Z 144DEG 35KT 3314 11132 WATERS
Special weather statement, Jul 25, 2:58 PM MST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
258 PM MST THU JUL 25 2013
AZZ024-252245-
GILA AZ-PINAL AZ-
258 PM MST THU JUL 25 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 345 PM MST
AT 250 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR TOP OF THE WORLD...MOVING NORTH AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MIAMI...
US HWY 60 BETWEEN TOP-OF-THE-WORLD AND MIAMI
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3321 11093 3324 11095 3321 11100 3318 11104
3336 11120 3348 11092 3333 11079
TIME...MOT...LOC 2158Z 173DEG 6KT 3336 11095
WATERSLocal storm report, Jul 25, 3:17 PM MST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
317 PM MST THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HEAVY RAIN 4 WSW MIAMI 33.37N 110.93W
07/25/2013 M0.83 INCH GILA AZ TRAINED SPOTTER
0.83 INCHES OF RAIN MEASURED IN 20 MINUTES.
&&
EVENT NUMBER PSR1300114
PSRSpecial weather statement, Jul 25, 3:19 PM MST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 319 PM MST THU JUL 25 2013 AZZ023-028-252300- PINAL AZ-MARICOPA AZ- 319 PM MST THU JUL 25 2013 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 400 PM MST AT 313 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR MAGMA...MOVING WEST AT 5 MPH. LOCALLY DENSE BLOWING DUST IS POSSIBLE. LOCATIONS IMPACTED INCLUDE... SAN TAN VALLEY... SAN TAN MOUNTAIN PARK... IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES. LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. LAT...LON 3301 11182 3326 11177 3317 11147 3300 11151 TIME...MOT...LOC 2220Z 107DEG 3KT 3310 11157 WATERS
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:50 PM MST | Special Weather Statement | PSR | 40 min | |
| Jul 25, 6:58 AM MST | Areal Flood Advisory | PSR | Maricopa | 2 hr |
| Jul 25, 1:37 PM MST | Special Weather Statement | PSR | Pinal | 23 min |
| Jul 25, 2:18 PM MST | Blowing Dust Advisory | PSR | 102 min | |
| Jul 25, 2:25 PM MST | Special Weather Statement | PSR | Pinal | 50 min |
| Jul 25, 2:40 PM MST | Areal Flood Advisory | PSR | Pinal | 2 hr |
| Jul 25, 2:41 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 64 min |
| Jul 25, 2:58 PM MST | Special Weather Statement | PSR | Gila | 47 min |
| Jul 25, 3:19 PM MST | Special Weather Statement | PSR | Pinal | 41 min |
| Jul 25, 3:30 PM MST | Areal Flood Advisory | PSR | Gila, Pinal | 2 hr |
| Jul 25, 4:02 PM MST | Blowing Dust Advisory | PSR | 7 hr | |
| Jul 25, 4:59 PM MST | Areal Flood Advisory | PSR | Gila | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.